Alert archive / Colorado / Freeze Warnings in 2019
Freeze Warning 4, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Sep 22, 2019, 2:44 PM MDT for 5 counties in Colorado. It took effect at Sep 23, 2019, 4:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2019, 2:44 PM MDT (20:44 UTC)
- In effect from
- Sep 23, 2019, 4:00 AM MDT
- Expired
- Sep 23, 2019, 8:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2666 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839 WWUS75 KPUB 222044 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 244 PM MDT Sun Sep 22 2019 COZ069>071-230445- /O.NEW.KPUB.FZ.W.0004.190923T1000Z-190923T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 244 PM MDT Sun Sep 22 2019 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM MDT MONDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...The San Luis Valley * WHEN...From 4 AM to 8 AM MDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
3 follow-up statements
893 WWUS75 KPUB 230300 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 900 PM MDT Sun Sep 22 2019 COZ069>071-231200- /O.CON.KPUB.FZ.W.0004.190923T1000Z-190923T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 900 PM MDT Sun Sep 22 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM MDT MONDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...The San Luis Valley. * WHEN...From 4 AM to 8 AM MDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
958 WWUS75 KPUB 230938 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 338 AM MDT Mon Sep 23 2019 COZ069>071-231400- /O.CON.KPUB.FZ.W.0004.190923T1000Z-190923T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 338 AM MDT Mon Sep 23 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...The San Luis Valley. * WHEN...From 4 AM to 8 AM MDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Hodanish
704 WWUS75 KPUB 231350 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 750 AM MDT Mon Sep 23 2019 COZ069>071-231500- /O.EXP.KPUB.FZ.W.0004.000000T0000Z-190923T1400Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 750 AM MDT Mon Sep 23 2019 ...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... Temperatures have started to warm across the San Luis Valley and therefore the freeze warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Sep 22, 10:58 AM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Sep 22, 10:58 AM MDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1058 AM MDT Sun Sep 22 2019 .SHORT TERM...(Today and tonight) Issued at 338 AM MDT Sun Sep 22 2019 Currently... trough aloft passing over the region. Drier air is pushing into the region as front has moved through. A few light showers were noted developing behind the front over the far SE plains. Temps at 3 pm were in the 50s across most of the plains, but 40s were noted over parts of N El Paso county. . In the San Luis Valley (SLV), mid 30s were noted over the central part of the valley with 30s and 40s vicinity mtns. Mtns were in the 20s and 30s. Today... Light showers currently over the far SE plains will move out of the region by sunrise with skies clearing shortly thereafter. The rest of the day will be quite pleasant with max temps about normal for this time of the year. Highs on the plains should be mainly in the 70s with an 80 or two along the Arkansas River. A few U60s readings will occur over N El Paso county. The Valleys should see highs around 70. Tonight... Only concern tonight will be the SLV as temps will get down to around 32 over the valley once again. At this time will allow incoming shift to take a look at the new 12 UTC guidance, as another freeze highlight may be needed. Otherwise clear skies with temps in the 40s to L50s over the plains are expected. \/Hodanish .LONG TERM...(Monday through Saturday) Issued at 338 AM MDT Sun Sep 22 2019 Models in general agreement through the extended period. Ensembles have very low spreads, especially further out in the period leading to high forecast confidence. Monday through Wednesday...an upper level low is forecast to develop over Nevada on Monday while a quick moving disturbance passes to the north. Models have come in drier with the latest runs on Monday as the upper low drop south into southern Arizona. Weak energy in the southwest flow ahead of the low may lead to isolated showers and thunderstorms, mainly over the San Juan Range, east into the Southern Sangre de Cristo Mountains. Not overly confident in any precipitation at this time. Expect dry conditions Tuesday and Wednesday as the upper low drifts south into northern Mexico. At the surface, a cold front is forecast to drop south across the Plains Tuesday night into Wednesday morning. Afternoon highs on Monday and Tuesday will be in the mid to upper 80s with a few low 90s possible on the Plains. Behind the cold front, highs on Wednesday will reach the mid 70s to lower 80s. Thursday and Friday...the upper level low is forecast to open into a trough over the Desert Southwest and eject northeast into Kansas for the end of the week. As it does so, showers and thunderstorms are expected to develop by Thursday afternoon over the mountains, spreading east into the Plains through Friday. Thunderstorms will likely produce gusty outflow winds and lightning. Locally heavy rainfall may be possible, and burn scars will have to be monitored. Afternoon highs will continue to reach into the mid to upper 80s both days. Saturday...the upper pattern is forecast to transition with an upper level low strengthening over the west coast, while high pressure develops over the southeastern states. This will put southern Colorado under brisk southwest flow. Increased fire conditions are expected for the weekend, with winds easily meeting criteria, however, humidity values will likely be too high. Either way, caution should be advised for any outdoor burning activities. Mozley && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1058 AM MDT Sun Sep 22 2019 VFR conditions and diurnal surface winds are expected throughout the forecast period for KALS, KCOS, and KPUB. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MOZLEY AVIATION...SKELLY
Hazardous weather outlook, Sep 22, 11:08 AM MDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1108 AM MDT Sun Sep 22 2019 COZ058>089-093>099-231715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1108 AM MDT Sun Sep 22 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated thunderstorms are possible Monday afternoon and evening over the San Juan and southern Sangre de Cristo Mountain ranges. Lightning and gusty outflow winds to 40 mph will be the main threats. Scattered showers and thunderstorms will be possible across the region Thursday afternoon through Friday. Mountain areas will see the greatest threat for storms Thursday, with storms spreading east by Friday. Lightning, gusty outflow winds and locally heavy rainfall will be possible. If a storm should hit a burn scar, flash flooding may be possible. Winds will increase on Saturday with near critical fire weather conditions possible. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. SKELLY/SKELLY
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 10:06 PM MDT | Special Weather Statement | PUB | Elbert | 39 min |
Nearby
Freeze Warnings in Colorado, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.